A. It is difficult to say without knowing the size of her dog. Morphine is used in veterinary medicine but can have side effects especially if the animal is given too large of a dose. 15mg is a safe dose for a dog that weighs about 15-20lbs. I would still recommend you call your veterinarian for further advice.
A. It may cause sedation, agitation or vomiting. The effects depend on the dog's weight. If the ingestion was in the past 30 minutes, seek veterinary attention. The vet can induce vomiting then provide supportive care until the drug is metabolized. A call to the vet or animal poison control should let you know if there is risk of overdose.
A. The maximum amount of morphine a dog can get without risking intoxication is about 1mg/lbs. If your dog is over 15lbs he should be OK but expect him to be heavily sedated and experience vomiting.
If he is any less than that you need to rush him to the vet ASAP.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.